1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Desperate for help!

Discussion in 'Type 2 with Insulin' started by tectemc12, May 18, 2020.

  1. tectemc12

    tectemc12 Type 2 · Newbie

    Messages:
    2
    Likes Received:
    1
    Trophy Points:
    21
    Help needed.


    I’m really sorry to bother you folks but I’m getting to the end of my tether with this, I had reasonable control some 3-4 years ago but it got out of control as I was looking after my mum who had Alzheimer’s after the sudden death of my dad and I guess I just neglected my control. Now that mum has passed, I want to get back in control but just don’t know how or where to start.




    I am 63 years old male and have T2 diabetes which I’m supposed to control with Insulin, Humulin and Humalog,


    I feel worn out all of the time when I go out for a walk I can manage 50-100 metres then I’m exhausted, with pain in my hips and my legs feel like lead! I stop for a minute or two and then I can go for another 50-100 metres etc.


    I can fall asleep at the drop of a hat, at night I sleep ok but I’m up and down to the loo some night's 3-4-time’s others just once.


    my blood's range from 8mml to 30mml depending on what I eat. I don’t check them very often.


    I inject 26 units of Humulin at night and that’s it! I have no idea what my Hba1c is.




    Any help or suggestions you can give will be gladly and gratefully accepted.
     
    • Hug Hug x 4
    • Like Like x 1
  2. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    3,994
    Likes Received:
    2,567
    Trophy Points:
    178
    You are no bother at all. Welcome to the forum. You have been through a rough time, take time to relax. Read around the forum and ask questions.

    We generally control our T2 through low carb diet. You can knock those numbers down. What are you eating in a typical day please?
     
    • Like Like x 1
  3. JoKalsbeek

    JoKalsbeek Type 2 (in remission!) · Well-Known Member

    Messages:
    4,467
    Likes Received:
    3,271
    Trophy Points:
    198
    Can you count carbs, or are you on a fixed dose? (Since you mention only injecting humulin at the moment?). If you can count them and adjust your insulin accordingly,try cutting down on the carbs. All of them turn to glucose once ingested, so if you eat less, you won't spike as hard and you won't need to inject as much. Test your heart out because you want to avoid hypo's.
    https://josekalsbeek.blogspot.com/2019/11/the-nutritional-thingy.html might help a little.

    You're not bothering anyone, we're here to help. Once upon a time, the bulk of us entered this place with more questions than answers too.

    If you want to share what you eat in a typical day, we might be able to help you tweak your diet. If there's any restrictions due to medical or ethical issues, let us know and we'll work around them, if possible.

    I'm sorry about all the things that happened that caused you to lose sight of yourself. Now is the time to get your own quality of life back up to par.

    Good luck,
    Jo
     
    • Like Like x 1
    • Winner Winner x 1
  4. tectemc12

    tectemc12 Type 2 · Newbie

    Messages:
    2
    Likes Received:
    1
    Trophy Points:
    21
    Ohh, bless you for your fast response to my question! , I will have a look and read of the Low Carb programme, I will also over the next week keep a food diary and then I can come back to you with better information I will also start to do regular blood tests etc.

    Thank you all!
     
    • Hug Hug x 2
  5. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    3,994
    Likes Received:
    2,567
    Trophy Points:
    178
    Test before you eat a d 2 hours after. You're aiming for a rise of no more than 2.

    Download the mysugr app you can record your food, numbers and insulin. I found it highly motivating.
     
    • Agree Agree x 1
  6. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,262
    Likes Received:
    4,982
    Trophy Points:
    198
    Are you by any chance on a statin? The description you give of trying to walk is very much like mine when I was put straight onto Atorvastatin and Metformin - apparently as I have an underactive Thyroid the statin can cause problems with muscle breaking down. It was some years before I regained the ability to go up stairs normally - though I do sometimes go up on all fours even now but only if I have overdone the dancing. I am still rather heavy footed, and can't dance on my toes like the youngsters - I just tell them its the style in my part of the country. At least the painful hips and shrieking muscles have now become just a memory.
    I used Nordic walking poles in order to get about safely - they are great for keeping balance, making you effectively a quadruped. I found I could go far further and faster with them when I was trying to get going once I threw out the pills and did not have to stay within sight of the loo.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook